Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 16, 2016Pickens County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2016, 5:03 PM EDT for Pickens County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 5:03 PM EDT (21:03 UTC)
Expired
Jul 16, 2016, 5:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA

County Pickens County, GA

The radar

The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS82 KFFC 162103
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT JUL 16 2016
 
GAZ007-013-014-162145-
GILMER GA-DAWSON GA-PICKENS GA-
503 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND PICKENS COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER TALKING ROCK...MOVING
EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE 
JASPER...TALKING ROCK...AMICALOLA FALLS STATE PARK...LAKE TAMARACK...
TALMADGE...TATE...ROY...MARBLEHILL...HINTON...BLAINE...CARTECAY...LEN
FOOTE HIKE INN...SEQUOYAH LAKE AND FAUSETT LAKE.

LAT...LON 3459 8419 3441 8420 3438 8458 3441 8458
      3441 8459 3451 8462 3467 8436
TIME...MOT...LOC 2102Z 248DEG 12KT 3447 8451 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:52 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 16, 2:52 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT SAT JUL 16 2016

.SHORT TERM /Tonight through Sunday Night/...
Scattered showers and thunderstorms have developed within
moist/unstable airmass, typical in mid July. Weak convergence zone
extending SW-NE has supported more organized convection along the I-
20/I-85 corridors this afternoon. Expect coverage to increase north
of I-85/I-20 where better heating/instability exists. Much of the
activity will diminish after sunset with loss of heating but still
expect isolated storms through 10PM-midnight.

Sunday...upr ridge of high pressure trys to build a bit farther east
across northern MS and AL. This will likely turn the flow aloft more
northerly across GA with convection again firing by midday. Believe
areas south of Athens to Atlanta to La Grange line will have higher
chance of seeing storms Sunday. A few organized, stronger storms
will be possible but widespread severe weather is not expected at
this time. Temperatures will remain warm (upper 80s to mid 90s),
especially outside of showers/storms.

DJN.83

.LONG TERM /Monday through Saturday/...
Only refreshed temperatures based on the latest guidance.

Synoptic scale pattern at the start of the long term will feature
mid/upper level subtropical high building westward from the Atlantic
across the lower Mississippi Valley...pushing the more significant
belt of westerlies across the northern portion of the country. The
position of this high should suppress widespread convection across
the CWA on Monday...however continued warm temps will likely allow
some isolated diurnal activity to break the cap.

H5 ridge will continue to build west Tue and Wed...and GEFS/ECMWF/CMC
ensemble guidance all hinting at least a 597 dam high centering
over the southern Plains! This positioning will luckily spare us
from brutally hot conditions...however the CWA will be located
within the ring of fire on the ridge periphery so any disturbance
traversing thru the flow will likely act to spark/enhance cloud
cover and/or any convection. As the ridge builds west...a
shortwave will swing across southern Quebec and Ontario...pushing
a sfc frontal system toward the area. Model consensus indicates
the front MAY sweep through the state Tues into Wed...possibly
allowing drier air/PWs just under 1.5 inches and mixing ratios
near 10g/kg/ to filter into at least north Ga behind it as a
1025+mb sfc high settles over New England. POPs look good for
now...although it is unclear how much influence the front will
have should it reach the state. Best chance looks to be across
north Ga Tues and central Ga Tues night/early Wed.

Front will likely stall across central Ga for the remainder of the
period...allowing for highest chances of convection to be across
central Ga...while somewhat drier air may linger across north Ga.

TROPICS: Aside from a few minor tropical/easterly waves...the
tropics will remain quiet for the period with no development
progged by the NHC.

SEVERE: Widespread severe weather is not expected...though with
hot temperatures cannot rule out a few diurnally driven severe
pulse-type storms each afternoon/evening...of course barring any
larger- scale forcing mechanism.

Kovacik

&&

.AVIATION... 18Z Update... Afternoon convection firing all
around the airfields making for a challenging short-term forecast.
Westward-moving outflow is about on top of KATL and could switch
winds briefly to the ESE before gradually turning back to a more
prevailing SSW direction. This boundary could be focus for
additional shra/tsra over the next few hours this aftn. Loss of
heating and lack of true lifting mechanism should gradually
diminish convection after 00z, with just spotty showers possible,
especially south between KCSG and KMCN through midnight. Not
confident on development low clouds/ shallow fog overnight but a
higher probability exists in spots that receive heavy rain this
afternoon/evening.

//ATL Confidence...18Z Update...
Medium confidence on convection.
High on all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  72  96 /  30  30  30  30
Atlanta         73  91  74  94 /  30  30  30  30
Blairsville     65  87  67  90 /  30  30  30  40
Cartersville    70  92  72  94 /  30  30  20  30
Columbus        74  94  75  96 /  20  30  30  40
Gainesville     71  90  73  94 /  30  30  30  30
Macon           73  95  73  97 /  30  40  30  40
Rome            70  93  71  96 /  20  20  20  30
Peachtree City  70  92  71  94 /  30  30  30  30
Vidalia         74  94  74  95 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....Kovacik
AVIATION...DJN.83
Hazardous weather outlook, Jul 16, 11:30 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT JUL 16 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WEAKLY DISTURBED MID-LEVELS AND SEVERAL SURFACE BOUNDARIES WILL
ALLOW FOR SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EVENING.
STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING DOWNBURST WINDS...WHILE FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITHIN THE STRONGER
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
WEDNESDAY AREA-WIDE. BY THURSDAY AND FRIDAY...THE POTENTIAL
SHOULD BE MORE CONFINED TO CENTRAL GEORGIA. WHILE ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...WIDESPREAD ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 16, 4:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SAT JUL 16 2016

GAZ016-162030-
WHITE GA-
403 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE COUNTY UNTIL
430 PM EDT...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNICOI STATE PARK...
MOVING NORTHEAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING.  WHEN WATER COVERS THE ROAD REMEMBER...
           TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HELEN...UNICOI STATE PARK...SAUTEE...SMITHGALL WOODS CONSERVATION
AREA...ROBERTSTOWN...ANNA RUBY FALLS AND BATESVILLE.

LAT...LON 3477 8365 3477 8363 3476 8363 3473 8362
      3472 8364 3468 8364 3466 8366 3462 8364
      3460 8365 3469 8381 3475 8379 3480 8373
      3479 8370 3480 8368
TIME...MOT...LOC 2001Z 240DEG 6KT 3471 8367
Special weather statement, Jul 16, 4:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT JUL 16 2016

GAZ013-014-021-022-162030-
DAWSON GA-PICKENS GA-CHEROKEE GA-FORSYTH GA-
405 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
SOUTHEASTERN PICKENS...NORTHEASTERN CHEROKEE AND NORTHWESTERN FORSYTH
COUNTIES UNTIL 430 PM EDT...

AT 404 PM EDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF
DAWSONVILLE...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...MATT...HIGHTOWER...SILVER CITY...COAL
MOUNTAIN AND HOLLIS LATHEM RESERVOIR.

LAT...LON 3426 8431 3440 8432 3442 8411 3432 8405
      3422 8410
TIME...MOT...LOC 2004Z 273DEG 8KT 3432 8421
Special weather statement, Jul 16, 4:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 16 2016

GAZ014-015-022-023-162115-
DAWSON GA-LUMPKIN GA-FORSYTH GA-HALL GA-
425 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...SOUTHERN
LUMPKIN...NORTHERN FORSYTH AND HALL COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
NORTHWEST OF GAINESVILLE TO SOUTHEAST OF DAWSONVILLE TO EAST OF BALL
GROUND...AND MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CUMMING...DAWSONVILLE...OAKWOOD...DOUGHERTY...WAR HILL
PARK...CHESTATEE...MATT...MURRAYVILLE...HIGHTOWER...SILVER CITY...
COAL MOUNTAIN...HOLLIS LATHEM RESERVOIR AND OSCARVILLE.

LAT...LON 3438 8376 3425 8380 3423 8394 3423 8417
      3429 8426 3440 8426 3441 8424 3446 8388
TIME...MOT...LOC 2024Z 248DEG 13KT 3436 8395 3433 8407 3434 8426
Special weather statement, Jul 16, 4:34 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SAT JUL 16 2016

GAZ016-162130-
WHITE GA-
434 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE COUNTY UNTIL 530
PM EDT...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CLEVELAND...
MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND VERY HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HELEN...UNICOI STATE PARK...QUALATCHEE LAKE...SAUTEE...WHITLEY GAP
SHELTER...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN...ANNA
RUBY FALLS AND BATESVILLE.

LAT...LON 3477 8365 3477 8364 3473 8362 3472 8364
      3467 8364 3466 8366 3462 8364 3461 8383
      3472 8384 3474 8382 3477 8383 3480 8372
      3479 8370 3480 8369
TIME...MOT...LOC 2033Z 248DEG 12KT 3471 8374
Special weather statement, Jul 16, 4:52 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT SAT JUL 16 2016

GAZ102-162130-
STEWART GA-
452 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 530
PM EDT...

AT 451 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
LUMPKIN TO NORTHWEST OF CUTHBERT...MOVING NORTHWEST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...OMAHA...SANFORD...PROVIDENCE CANYON STATE PARK...WESTVILLE
AND CHARLES.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8501 3197 8503
      3199 8504 3199 8507 3202 8505 3206 8506
      3209 8504 3213 8506 3218 8501 3219 8498
      3214 8481 3192 8475
TIME...MOT...LOC 2051Z 119DEG 6KT 3206 8491 3188 8487
Special weather statement, Jul 16, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT JUL 16 2016

GAZ007-013-014-162145-
GILMER GA-DAWSON GA-PICKENS GA-
503 PM EDT SAT JUL 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND PICKENS COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER TALKING ROCK...MOVING
EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...TALKING ROCK...AMICALOLA FALLS STATE PARK...LAKE TAMARACK...
TALMADGE...TATE...ROY...MARBLEHILL...HINTON...BLAINE...CARTECAY...LEN
FOOTE HIKE INN...SEQUOYAH LAKE AND FAUSETT LAKE.

LAT...LON 3459 8419 3441 8420 3438 8458 3441 8458
      3441 8459 3451 8462 3467 8436
TIME...MOT...LOC 2102Z 248DEG 12KT 3447 8451

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:46 AM EDTSpecial Weather StatementFFCHenry29 min
Jul 16, 12:20 PM EDTSpecial Weather StatementFFCHenry25 min
Jul 16, 12:34 PM EDTSpecial Weather StatementFFCWalker26 min
Jul 16, 12:46 PM EDTSpecial Weather StatementFFCTroup29 min
Jul 16, 1:23 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 16, 2:24 PM EDTSpecial Weather StatementFFCBarrow51 min
Jul 16, 2:33 PM EDTSpecial Weather StatementFFCWilkes42 min
Jul 16, 2:47 PM EDTSpecial Weather StatementFFCClayton, Fayette28 min
Jul 16, 3:13 PM EDTSpecial Weather StatementFFCForsyth32 min
Jul 16, 3:14 PM EDTSpecial Weather StatementFFCWarren31 min
Jul 16, 3:17 PM EDTSpecial Weather StatementFFCForsyth28 min
Jul 16, 3:18 PM EDTSpecial Weather StatementFFCHall27 min
Jul 16, 3:59 PM EDTSpecial Weather StatementFFCHall31 min
Jul 16, 4:03 PM EDTSpecial Weather StatementFFCWhite27 min
Jul 16, 4:05 PM EDTSpecial Weather StatementFFCForsyth25 min
Jul 16, 4:25 PM EDTSpecial Weather StatementFFCHall50 min
Jul 16, 4:34 PM EDTSpecial Weather StatementFFCWhite56 min
Jul 16, 4:52 PM EDTSpecial Weather StatementFFCStewart38 min
Jul 16, 5:14 PM EDTSpecial Weather StatementFFCMacon46 min
Jul 16, 5:27 PM EDTSpecial Weather StatementFFCWhite63 min
Jul 16, 5:44 PM EDTSpecial Weather StatementFFCDawson, Lumpkin46 min
Jul 16, 6:21 PM EDTSpecial Weather StatementFFCBibb39 min
Jul 16, 6:23 PM EDTSpecial Weather StatementFFCPolk52 min
Jul 16, 6:28 PM EDTSpecial Weather StatementFFCFulton32 min
Jul 16, 6:42 PM EDTSpecial Weather StatementFFCCrawford48 min
Jul 16, 6:46 PM EDTSpecial Weather StatementFFCHarris44 min
Jul 16, 6:52 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Jul 16, 6:55 PM EDTSpecial Weather StatementFFCCherokee50 min
Jul 16, 7:02 PM EDTSpecial Weather StatementFFCCobb43 min
Jul 16, 7:04 PM EDTSpecial Weather StatementFFCJones41 min
Jul 16, 7:13 PM EDTSpecial Weather StatementFFCWilkinson47 min
Jul 16, 7:21 PM EDTSpecial Weather StatementFFCDeKalb24 min
Jul 16, 7:34 PM EDTSpecial Weather StatementFFCBaldwin, Jones41 min
Jul 16, 7:39 PM EDTSpecial Weather StatementFFCMeriwether51 min
Jul 16, 7:44 PM EDTSpecial Weather StatementFFCCobb46 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.